ISSN 2147-9720 | E-ISSN 2148-4279
Case Report
Spontaneous regression of Epstein-Barr virus-associated lymphoproliferative disorder in a juvenile idiopathic arthritis patient after the discontinuation of methotrexate and etanercept
1 Department of General Pediatrics, Asklepios Clinic Sankt Augustin, Sankt Augustin, Germany  
2 Center of Pediatric Pathology, MVZ Venusberg, University Clinic Bonn, Bonn, Germany  
Eur J Rheumatol 2017; 4: 136-138
DOI: 10.5152/eurjrheum.2016.032
This article was viewed 382 times, downloaded 230 times

Key Words: Juvenile idiopathic arthritis, methotrexate, TNF-α inhibitor, lymphoma, EBV, lymphoproliferative disorder
Abstract

A case of a 16-year-old female with polyarticular juvenile idiopathic arthritis (JIA) since the age of 4 years is reported here. This patient also suffered from multiple congenital anomalies. On long-term treatment with oral methotrexate (MTX) and etanercept, multiple subcutaneous nodules were detected, which were accompanied by increased lactate dehydrogenase and uric acid levels. A biopsy of the largest nodule revealed Epstein-Barr (EB) virus-positive diffuse large B-cell lymphoma (DLBCL). The patient was classified as clinical stage IIIA due to a mediastinal lesion. Immunosuppressive treatment was discontinued immediately, which led to regression of the remaining nodules and normalization of the lactate dehydrogenase levels. The patient was considered to have an iatrogenic lymphoproliferative disorder classified as "other iatrogenic immunodeficiency-associated lymphoproliferative disorders" by the World health organization (WHO). To our knowledge, this is the first case report of a JIA patient with EBV-positive DLBCL following the administration of etanercept and methotrexate and spontaneous regression of lymphoproliferation after the discontinuation of antirheumatic treatment.

Key Words
Authors
All
Author’s Corner
Survey
AVES | Copyright © 2017 Medical Research and Education Association | Latest Update: 09.06.2017